haven't been here for a while. Thought I should make an appearance again
Wow, I have just discovered that I began to develop Stevens-Johnson syndrome at age of 16 (I am now 22) from an allergic reaction to tegretol. I had the warning signs after 2 weeks. It is a very serious syndrome that can be life threatening. I am so thankful that my mom made the connection and went to my doctor, cause at 16 you don't think too much about that (well i didn't).
Horrible looking rash all over body
Many mouth sores
Irritated, red eyes
Dry, cracked lips
I did not think that any of these had anything to do with my tegretol. As I had just began to be a camp counselor at a sleep away camp. I thought i was just getting sick and having environmental allergies. And had a heat rash. But I have now discovered that it was Stevens-Johnson syndrome! If I had continued on the drug it could have done me serious damage.
I am now on lamictal and it is much better. However there is a risk of the syndrome as well. What is funny is that while first taking the drug I was informed that this could happen...and was worried and made use to check for any rashes, and was concerned. Wow, little did i know I had already experienced the early signs of the syndrome!
I encourage everyone to educate themselves on SJS...it can be serious and can happen. I had a 2% chance on tegretol and got it
I"m glad I could it early